MAUDE Adverse Event Report: EDWARDS LIFESCIENCES THIN-FLEX SINGLE STAGE VENOUS DRAINAGE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES THIN-FLEX SINGLE STAGE VENOUS DRAINAGE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number TF014O90
Medical Device Problem Codes Particulates (1451); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 14fr tf014o90 cannula was found to have a piece of plastic from the tray broken and stuck to the cannula body.It seemed like the tray broke while taking the cannula out of it.The piece of stuck plastic was reportedly noted during or towards the end of the procedure.There was no impact to the patient or the procedure due to the reported incident.The cannula itself was not damaged.Per additional information received, it was confirmed that no piece(s) of plastic attached to the cannula entered into the patient during use.The reporter stated that there had been similar cases with multiple sizes of cannulas, but the most recent cases were reported after the incident recurred.See 2025-18307-01 and 2025-18307-02 for related complaint investigations.No pictures were available for this device and the device is not available for return.
 
Additional Manufacturer Narrative
H11 manufacturer narrative: the device was reportedly discarded and is unavailable for evaluation/ testing.The overall investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H.11.Corrected / and additional updates: corrected / updated component and device codes to align with edwards system selected codes.Updated investigation type, findings and conclusions.H.11.Additional information: mitigations include inspection as components are received and in process prior to placing the device inside the pouch.A dhr review was completed, as result of this investigation could confirm that good documentation practices were followed properly and no nonconformities or deviation associated to this work order were found.In addition, retain samples have been obtained to evaluate particles or contamination.No damage was found to tray component used.Based on the available information, the reported complaint of broken tray and pieces of plastic on the cannula body was unable to be confirmed as no product/ image was provided for this complaint.At this time, there is not sufficient evidence of an edwards/ supplier manufacturing defect.It is possible that a rough movement, during removal of the cannula from tray by the user, in a certain angle may have caused damage to tray because of surface-to-surface adhesion caused by plastic surfaces.The broken pieces are then likely to stick to the slightly tacky surface of the cannula.At this point root cause remains unknown.The supplier attempted to recreate the failure and other possible variables in causing such a defect are prolonged exposure to excessive heat/ uv radiation.Based on the available information, a definitive root cause cannot be conclusively determined.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
THIN-FLEX SINGLE STAGE VENOUS DRAINAGE CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8018424930
MDR Report Key22680864
Report Number2015691-2025-06211
Device Sequence Number8937565
Product Code DWF
UDI-Device Identifier50690103040734
UDI-Public(01)50690103040734(17)270730(11)240730(10)435863
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K120072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTF014O90
Device Lot Number435863
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown